Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Severe diarrhea, abdominal pain and weight loss. Feeling dizzy after taking antibiotic. Safe remedy?

Answered by
Dr.
Dr. Ketan Vagholkar

Gastroenterologist, Surgical

Practicing since :1989

Answered : 883 Questions

default
Posted on Mon, 4 Feb 2013 in Digestion and Bowels
Question: My relative is seriously unwell.he has had 5 weeks of severe diarrhoea,excrutiating abdominal pain,severe weight loss and antibiotics made him worse and dizzy. He had an endoscopy where they said he has an eroded intestinal lining now. He passes food 1 minute after eating,in exactly as it was before eating it. He works in a mine and thinks they had been drinking rusty water. Help please
doctor
Answered by Dr. Ketan Vagholkar 10 hours later
Hi,
Thanks for writing in.
The cause of the diarrhoea should have been ascertained. The patient's bacterial flora seems to have been totally destroyed. In view of the seriousness of his condition I would suggest the following measures.
1. admission to hospital as early as possible.
2. carry out a battery of tests CBC, liver function tests, BUN, creatinine and electrolyte evaluation, stool culture, usg of the abdomen, viral markers.
3. IV fluid therapy to prevent dehydration and the possibility of renal failure.
4. high crabohydrate liquid diet till his bowel motility comes back to normal.
5. glutamine infusions to improve the healing and function of the gut.
6. supplements of commensal bacterial cultures may also help.
Definitive antibiotic treatment can only be commenced after studying the reports.
He should stay in hospital till all the symptoms are brought well under control.
I hope this answers your querry.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Waterborne diseases

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

had intercourse with my husband one day after my fertile window, next day which was last Friday started having diarrhea and cramps late Fri night and early Sat morning. Diarrhea stopped but diarrhea like cramps still woke me up during the night and periodically during the day today.

could this be a sign of conception?

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I have an orange size cyst on my left kidney that they have been watching. Last night, I began having all this back pain severe back pain. I thought it might be due to my Orencia treatment for RA. In the middle of the night, I became violently ill. Diarrhea, severe craps, vomiting and lots of pain on the left side from rib cage to groin. Now I have passed blood clots but that was out my rectum. Should I just wait this out?

doctor1 MD

Hello Sir, I was having Jaundice a month back, my bilirubin level was 5 at its XXXXXXX .on the 9th of November..was hospitalised for a week and then my bilirubin was 2..now it is 1.5..and also my sgpt and sgot are in its range.. I wanted to know...

doctor1 MD

My wife is pragnant. She is on 6th month. She is having disentry for last two days. Is it something worry about?

doctor1 MD

I was diagnosed having gastric flu , although I have got over most of the symptoms I still have dhyarea after 11 days is this normal